Flash Flood, Harmon
- When
- September 9, 1:05 PM CST to 3:15 PM CST
- Where
- Harmon County, 5 mi SW of Hollis
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.629, -99.982
The county road was closed due to rising water over the roadway.
September 9th saw yet another day of thunderstorms with very heavy rainfall. Thunderstorms developed over southwest Oklahoma and moved southeast to near the Red River.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
September 9th saw yet another day of thunderstorms with very heavy rainfall. Thunderstorms developed over southwest Oklahoma and moved southeast to near the Red River. Flash flooding occurred as slow moving thunderstorms repeatedly affected the same areas. No damage was reported with the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 9, 10:49 AM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CDT SUN SEP 9 2007 .UPDATE... UPDATED GRIDS TO LOWER TEMPS...ESPECIALLY ACROSS WESTERN PARTS WHERE CLOUDS AND SOME PRECIP WILL BE MORE PERSISTENT THIS AFTERNOON. CONVERGENCE ALONG FRONT AND WEAK LIFT WITH WAVE OVER PANHANDLE SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS AND SOME STORMS ACROSS WEST CENTRAL...SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. MODERATE INSTABILITY HAS DEVELOPED OVER FAR SOUTHERN PARTS OF THE AREA SO A FEW STRONG STORMS ARE POSSIBLE. && .PREV DISCUSSION... /ISSUED 335 AM CDT SUN SEP 9 2007/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NORTH OF THE NEARLY STATIONARY FRONT IN ROUGHLY THE SOUTHERN HALF OF OKLAHOMA AND ADJACENT COUNTIES OF NORTH TEXAS. THE FRONT LAY FROM EAST-CENTRAL OKLAHOMA INTO SOUTHWEST OKLAHOMA AND NORTHWEST INTO THE TEXAS PANHANDLE EARLY THIS MORNING. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY TO FORM NEAR THE FRONT THIS AFTERNOON AS AREAS AS DAYTIME HEATING MAXIMIZES AND LOW-LEVEL MOISTURE REMAINS AT LEVELS USUALLY SEEN IN JUNE. UPSLOPE FLOW ALONG THE FRONT WILL ASSIST IN LIFT ACROSS SOUTH CENTRAL AND SOUTHWEST OKLAHOMA. STEERING WINDS MAY CAUSE SOME TRAINING ALONG THE EAST- WEST ORIENTED FRONT LATER TODAY. MONDAY WILL ONCE AGAIN BE A DAY WITH RAIN ALONG THIS BOUNDARY BUT ALSO, LATE IN THE DAY, THUNDERSTORMS ARE LIKELY IN THE RESIDENT AIRMASS OF NORTHWEST OKLAHOMA AHEAD OF A STRONGER COLD FRONT. THIS FRONT SHOULD MOVE INTO NORTHWEST OKLAHOMA LATER MONDAY AND THROUGH THE STATE MONDAY NIGHT. MUCH DRIER AND COOLER AIR IS EXPECTED WITH THE AIRMASS TUESDAY AND WEDNESDAY. ANOTHER FRONT ON FRIDAY OR SATURDAY MAY BRING A CHANCE FOR RAIN, BUT THE WESTERLIES SHOULD ALSO MOVE THIS FRONT QUICKLY SOUTH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 82 66 80 57 / 30 30 40 20 HOBART OK 81 65 81 56 / 70 40 40 20 WICHITA FALLS TX 87 69 87 61 / 60 40 30 30 GAGE OK 77 60 73 48 / 30 30 60 20 PONCA CITY OK 85 64 77 53 / 20 30 50 20 DURANT OK 87 69 85 61 / 60 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN SEP 9 2007
OKZ004>048-050>052-TXZ083>090-101300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN SEP 9 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND TONIGHT...BUT THE
RISK FOR SEVERE WEATHER IS VERY LOW.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THIS AFTERNOON INTO
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. CONVERGENCE ALONG
THE FRONT AND WEAK LIFT ASSOCIATED WITH A WAVE TO THE WEST SHOULD
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS.
ABUNDANT MOISTURE THROUGH A DEEP LAYER WILL ALLOW SHOWERS AND STORMS
TO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD. ALTHOUGH MODERATE
INSTABILITY WILL DEVELOP ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS...WEAK MID LEVEL WINDS WILL KEEP THUNDERSTORMS FROM REACHING
SEVERE LEVELS. SOUTHERLY WINDS ABOVE THE SURFACE WILL INCREASE
TONIGHT AS AN UPPER LEVEL STORMS SYSTEM OVER THE NORTHWEST UNITED
STATES APPROACHES THE CENTRAL PART OF THE COUNTRY. THEREFORE SHOWERS
AND THUNDERSTORMS WILL REMAIN IN THE FORECAST TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A STRONG EARLY FALL COLD FRONT AND UPPER LEVEL TROUGH WILL SWEEP
THROUGH THE SOUTHERN PLAINS MONDAY INTO MONDAY NIGHT. A SQUALL LINE
OR BROKEN SQUALL LINE IS EXPECTED TO FORM ALONG THE FRONT. LOCALLY
HEAVY RAIN AND STRONG WIND GUSTS ARE LIKELY. A FEW SEVERE WIND GUSTS
MAY OCCUR NEAR THE STRONGEST STORMS...BUT THE THREAT FOR ORGANIZED
SEVERE WEATHER APPEARS LOW. COOLER AND DRIER AIR BEHIND THE FRONT
WILL REMOVE THUNDERSTORMS FROM THE FORECAST UNTIL MOISTURE BEGINS
TO RETURN ON FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM MONDAY.
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SUN SEP 9 2007 OKZ033-036-TXZ083-091800- JACKSON OK-HARMON OK-HARDEMAN TX- 1230 PM CDT SUN SEP 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND WESTERN JACKSON COUNTIES. A SMALL CLUSTER STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHWEST OF HOLLIS TO 6 MILES WEST OF GOODLETT AT 1230 PM CDT...MOVING EAST AT 15 MPH. TORRENTIAL RAINFALL...WITH HOURLY RATES NEAR 2 INCHES...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 108 PM CDT SUN SEP 9 2007 OKZ033-TXZ083-091845- HARMON OK-HARDEMAN TX- 108 PM CDT SUN SEP 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON COUNTIES. A SMALL CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF GOULD TO 7 MILES SOUTHEAST OF LAZARE AT 108 PM CDT...MOVING EAST AT 20 MPH. TORRENTIAL RAINFALL...SMALL HAIL...AND GUSTY WINDS TO 40 MPH ARE LIKELY. HOURLY RAINFALL RATES UP TO 2 INCHES PER HOUR WILL CAUSE SOME LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
159 PM CDT SUN SEP 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 3 WNW GOODLETT 34.35N 99.93W
09/09/2007 HARDEMAN TX PUBLIC
WATER FLOWING ACROSS US HWY 287. REPORT RELAYED VIA WFO
LBB. 2.61 INCHES MEASURED AT GOODLETT MESONET SITE IN ONE
HOUR.
&&
FMThe Altus AFB radar (KFDR), 97 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 flash flood. Local standard time, as filed.
The county road was closed due to rising water over the roadway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60908.